Sudden onset of Dyskinesia


#1

In recent months i have been under a lot of stress, with my lovely old Mum having had several falls this year and in and out of hospital. Now sadly she is living in a nursing home, which is very well run, and she is looked after by friendly attentive carers and Nurses,  but finding just the right place and sorting and selling her flat to pay the enormous costs has been taking its toll on my health.

In the last couple of days i have had awful Dyskinesia, suddenly my whole body just went into painful spasms and uncontrollable jerking. Strangely i was not feeling anxious at the time, i was actually  enjoying a lovely dinner in a restaurant, my Husband could not believe what he was witnessing and it upset us both. The following day it started again and got worse as the evening progressed. I also felt sick and off balance, i decided to go to bed and it stopped, though i do wake early generally for the loo, i have been experiencing this feeling of anxiety as well.


I have an appointment tomorrow morning with a new PD nurse, made months ago, so i am pleased about that and i will tell him everything, but i wondered if any one has found that continual stress exacerbates the symptoms of PD in this way?

Thanks so much 

luv Dolly


#2

Hi Dolly,

So sorry to hear of your spasms and jerking. I can relate to the spasms, as I used to suffer horrendously crippling spasms around my torso. I started taking a teaspoonful of Chia seeds every day and I hardly get any spasms at all now. Plus the awful night cramps have disappeared.

Are you still on RequipXL and Madopar? I wonder if it's the RequipXL making this happen? I had to come off it last year, as the side effects were worse than the Parkinson's. Like you, I was under a lot of stress at the time and taking 12mg. RequipXL.......I too, felt anxious and vulnerable. It's certainly true that stress makes our condition even worse. Sometimes I think we can be over medicated.  I was diagnosed in 2012 and only take 10mg, Elderpryl and 100mg/25mg Madopar 3 X a day.

I hope you can have a good chat with your PD nurse today and sort things out. Sometimes a dopamine agonist combined with Levodopa doesn't suit everyone. All the best.

Twinks.

 


#3

Hi Twinks...thank you for your reply....i saw the new nurse today and he was very kind and understanding. He explained that the Levadopa is the cause of the jerking and spasms and not the PD and is exacerbated by stress or excitement. He said that if i had these spasms regularly then there was a drug that could help but he feels that it has been due to all that has been going on over the months and that i need to take a step back and look after myself instead of everyone else. He explained that he has patients that take double the amount of Levadopa that i take and have not had any Dyskenesia....though may have other side effects. He said that looking at me he would never guess that i have PD so i told him that he needs to see me from 6.30 am until 8.30 when i am like a 300 year old!! once the meds kick in and ive had breakfast, done the hair and put the slap on i transform to my old self albeit for a short while till the meds wear off. He is pleased with the way i am managing it and doesnt want to see me for 6 months, unless i need to before then. 

It is a real up and down disease don't you find Twinks? i have tried the chia on my food and in smoothies but it upset the old tum, my Mr Dolly uses it and has no problems. 

I am still on Madopar..as soon as i awake 6am i have the dispersible,  then the capsules 100/25 + 50/12.5 at 7.30am.......100/25 at 10am....100/25 at 1pm....100/25 + 50/12.5at 4pm ....100/25 at 7pm and 10mg of Requip XL at 10pm

It is good to hear that the Chia seeds have helped you....i watched a video on you tube of a chap who has terrible jerking but when he puts his hands above his head they stop! i tried it the other evening when it was bad and ....yes it worked! now whether it is psychological or not doesn't matter as long as it gives some relief i guess. 

Best wishes Twinks and thanks

Dolly


#4

Hi Dolly,

Pleased you had a good chat with your PD nurse. I'm surprised to hear the Dyskinesia is due to the Levodopa, at such an early stage. It usually happens when you've been taking the drug for 5 - 10yrs. You say you were diagnosed in 2013. I suppose we're all different though and as you say, you've been under a lot of stress recently. Might be a good idea to keep a diary of when it happens and see if there's a pattern.

Yes, it's a very up and down condition......good days, bad days, for no apparent reason!

Take care,   Twinks.


#5

Hi  Dolly

Do you find that the dyskinesia happens shortly after taking your medication or when it is wearing off?

Stress has an awful effect on PD and just the slightest issue can set things off. Stress isnt always negative - even stress caused through anticipation or excitement can cause these symptoms.

Dyskinesia is a horrible sensation and it can be totally unpredictable when you will experience it - I can also find that I feel totally chilled, yet it kicks in and I cannot understand why.

As Twinks says, this is a very up and down condition and there is often no rhyme nor reason why we feel the way we do.  The idea of a diary is very good - this will enable you to understand your body more and also allow your PD nurse to get an insight into the problem.

 

Good Luck - hope you can sort this out.

 

 

 


#6

Hi Dolly

I ve had the jerking two years now.It started when I was overmedicated 8mg requip and 700 c/l plus a 50/200 before bed.Now Im only taking 3 25/100 along with 100 mg comtan and no requip of course.I still get the jerking when i stop moving around so I keep busy as a cure,lol

The jerking is alot better taking less meds.

I also can avoid them by keeping my mind busy computer,reaading or driving.I also sometimes get a shock before they start,what wonders we have in store for us parkies,LOL Amen

Ive had PD now 6 years and am slowing down,have to get back to PT pronto/

I like to think of my jerks like being a Jack in a box HAHA the laugh of course is on me haha

Got to have humor with PD and then it aint so bad,isnt it fellow parkie friends

best

john the yank


#7

I have dyskinesia and nothing seems to help it starts any time which means I can’t drive anywhere in case the jerking starts and I can’t drive back. This limits my life and I wish I could solve the problem. I have raised the issue countless times with PDnurse and consultant who both agree I have dyskinesia but offer no solution. Has anyone successfully cured this problem or do I have to live with it.

Also I have just started getting skin bumps not spots does anyone have this problem I have had pd for 9 years.